Funnel Cloud, York
- When
- June 29, 2:20 PM EST to 2:24 PM EST
- Where
- York County, Biddeford
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
A weather spotter reported a funnel cloud in the town of Biddeford. There was no evidence of a touchdown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A weather spotter reported a funnel cloud in the town of Biddeford. There was no evidence of a touchdown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 29, 9:15 AM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1015 AM EDT WED JUN 29 2005 .UPDATE... 12Z GRAY SOUNDING INDICATES SIGNIFICANT INSTABILITY...WITH A LARGE AND THICK CAPE...AND NO SIGNIFICANT CAP. WARM MOIST AIR AT THE SURFACE WITH DEW POINTS IN THE LOWER 70S. IN ADDITION...A COLD FRONTAL BOUNDARY IS SLOWLY APPROACHING FROM THE NORTH AND WEST...WITH BOTH TO CROSS THE REGION THIS EVENING. THE BIGGEST LIMITING FACTOR TO CONVECTION MAY BE CLOUD COVER BUILDING FROM THE SOUTHWEST. BEST POTENTIAL FOR SEVERE WEATHER MAY BE IN CENTRAL MAINE SINCE THE VISIBLE SATELLITE SHOWS THERE GETTING THE MOST SUNSHINE. WILL ADD ENHANCED WORDING TO ALL EXCEPT MID COAST ZONES (WHERE THE SEA-BREEZE IS ALREADY SETTING UP). THE WIND PROFILE IS NOT VERY CONDUCIVE TO SEVERE WEATHER AND THE FREEZING LEVELS ARE VERY HIGH...REDUCING THE THREAT FOR HAIL. HOWEVER...THERE IS MORE WIND TODAY THAN THE PAST COUPLE DAYS...AIDING SEVERE DEVELOPMENT SOME. WITH SIGNIFICANT AVAILABLE ENERGY AND A BOUNDARY...EXPECT A FEW STRONG TO SEVERE PULSE STORMS TO DEVELOP. CANNOT RULE OUT AN ISOLATED SUPERCELL IN THE VICINITY OF THE FRONTAL BOUNDARIES...ALTHOUGH THE LARGE SCALE WIND PROFILE IS NOT VERY FAVORABLE. OTHERWISE...TWEAK POPS/TEMPS TO REFLECT SATELLITE TRENDS. WILL RAISE HIGHS IN MID-MAINE WITH MORE SUN...LOWER IN SOUTHWESTERN NEW HAMPSHIRE WHERE CLOUDS HAVE MOVED IN. RAISE POPS IN SOUTHEASTERN NEW HAMPSHIRE WHERE WEST WINDS WILL HOLD OFF THE SEA BREEZE ENOUGH FOR CONVECTIVE SHOWERS TO MOVE IN...LOWER POPS ALONG THE MID-COAST WHERE THE SEA-BREEZE HAS ALREADY MOVED IN. && .SHORT TERM (TODAY THROUGH TONIGHT)...REMAINS OF SUBTROPICAL SYSTEM HAVE SHIFTED EAST OVERNIGHT...WITH CONDITIONS STABILIZING BEHIND LOW. FLOW WILL BECOME MORE WSW THIS MORNING WHICH WILL ALLOW STRATUS AND FOG TO LIFT THIS MORNING. PLENTY OF LOW LEVEL MOISTURE IN PLACE AND VERY WARM AIR IN PLACE. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF APPROACHING COLD FRONT OVER THE SAINT LAWRENCE RIVER VALLEY. ISOLATED STORMS MAY APPROACH SEVERE LIMITS IN AGREEMENT WITH SPC. WITH TROPICAL AIR IN PLACE...VERY HEAVY RAIN WILL ACCOMPANY A FEW STORMS AS WELL. LOCALLY...HYDRO SITUATION WILL HAVE TO BE WATCHED FOR HEAVY RAINFALL IN SMALL RIVER AND STREAM BASINS. HIGHEST POPS FORECAST IN THE MOUNTAINS THIS MORNING...THEN SHIFT S LATER TODAY. FORECAST MAX TEMPS MAINLY BETWEEN 80 AND 85 DEGREES (EXCEPT THE MIDCOAST). WOULD GO HIGHER...BUT THERE WILL BE PLENTY OF CLOUDS/PATCHY FOG TODAY. DEW POINTS UNCOMFORTABLE TODAY...NEAR 70F. FRONT SLOWLY SAGS SOUTH TONIGHT...REACHING SOUTHERNMOST PORTIONS OF THE FORECAST AREA BY EARLY THURSDAY MORNING. THEREFORE...POPS WILL GRADUALLY DECREASE OVERNIGHT FROM NW TO SE WITH TIME. WNA...WILL GO SLIGHTLY BELOW WNA SEA HEIGHT FORECAST THROUGH TONIGHT. && .LONG TERM (THURSDAY THROUGH TUESDAY)...WEAK FRONT WILL REMAIN ACROSS SOUTHERN PART OF FORECAST AREA THURSDAY MORNING...THEN LIFT NORTH LATE IN THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THURSDAY...ESPECIALLY ALONG FRONTAL BOUNDARY. SCATTERED SHOWERS WILL CONTINUE THROUGH FRIDAY NIGHT AS MOIST UNSTABLE AIR REMAINS ACROSS AREA. COLD FRONT CROSSES AREA FRIDAY NIGHT AND SHOULD BE OFFSHORE BY SATURDAY MORNING. ANY MORNING CLOUDS ALONG COAST EARLY SAT SHOULD CLEAR OUT QUICKLY. UPPER TROUGH COULD TRIGGER WIDELY SCATTERED SHOWERS/TSTMS MTNS/FOOTHILLS SAT AFTERNOON...BUT FOR NOW WILL LEAVE OUT OF FCST. NICE SUMMER WX WILL CONTINUE THROUGH WEEKEND AS HIGH PRES CRESTS OVER AREA...THEN MOVES OFF COAST SUN NIGHT...WITH GRADUALLY WARMING TEMPS AND HIGHER HUMIDITY MON AND TUE. AN APPROACHING FRONT WILL BRING THREAT OF SHOWERS TUE AFTERNOON. && .AVIATION...12Z TAFS RETRANSMITTED...CONTACT US IF YOU HAVE NOT RECEIVED THE 12Z TAFS. EXPECT VFR CONDITIONS EARLY...WITH THUNDERSTORMS DEVELOPING THIS AFTERNOON. THUNDERSTORMS SHOULD HAVE FAIRLY GOOD COVERAGE...WITH A TEMPO GROUP WARRANTED FOR ALL TAF SITES. WITH SEVERAL BOUNDARIES...DIFFICULT TO TIME THOUGH. LOWERING CIGS/VSBY TONIGHT WITH LOSS OF DAYTIME HEATING. COULD SEE AN IMPROVEMENT TONIGHT HOWEVER...AS THE FRONT CROSSES CONDITIONS WILL TRY TO IMPROVE BETWEEN 06Z AND 12Z. && .MARINE...WILL INCREASE WIND FORECAST INTO THE 15 TO 20 KT RANGE BY THIS AFTERNOON. SW FLOW MAY ALLOW SEAS TO APPROACH 5 FEET OVERNIGHT...BUT FOR NOW...NO FLAGS IN PLACE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && UPDATE: APFFEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 523 AM EDT WED JUN 29 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-300920- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 523 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SOME ISOLATED DAMAGING WINDS AND/OR SMALL HAIL ARE POSSIBLE THIS AFTERNOON IN SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1151 AM EDT WED JUN 29 2005 NHZ007-291650- SULLIVAN NH- INCLUDING THE CITIES OF...CLAREMONT 1151 AM EDT WED JUN 29 2005 A STRONG THUNDERSTORM WILL EFFECT SULLIVAN COUNTY THROUGH 1245 PM. THIS STORM CONTAINS WIND GUSTS TO 50 MPH...DANGEROUS LIGHTNING...AND SMALL HAIL. THOSE IN CHARLESTOWN...LEMPSTER...WASHINGTON... CLAREMONT...AND GOSHEN SHOULD SEEK SHELTER IF THREATENING WEATHER APPROACHES. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT WED JUN 29 2005 MEZ018-019-023-024-292030- COASTAL CUMBERLAND ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR YORK ME- INCLUDING THE CITIES OF...ALFRED...BIDDEFORD...BRIDGTON... BRUNSWICK...KITTERY...NAPLES...NORTH WINDHAM...PORTLAND...SANFORD... SOUTH PORTLAND AND WESTBROOK 254 PM EDT WED JUN 29 2005 STRONG THUNDERSTORMS WILL MOVE INTO SOUTHERN MAINE...EFFECTING YORK AND CUMBERLAND COUNTIES THROUGH 430 PM. THIS INCLUDES PORTLAND...SANFORD...WELLS...LIMERICK...AND NEARBY LOCATIONS. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...HEAVY RAINFALL...AND SMALL HAIL. SEEK SHELTER IF THREATENING WEATHER APPROACHES. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 319 PM EDT WED JUN 29 2005 NHZ013-014-292018- COASTAL ROCKINGHAM NH-INTERIOR ROCKINGHAM NH- INCLUDING THE CITIES OF...DERRY...EXETER...HAMPTON...NORTHWOOD... PORTSMOUTH AND SALEM 319 PM EDT WED JUN 29 2005 A STRONG THUNDERSTORM WILL MOVE ACROSS FAR SOUTHERN ROCKINGHAM COUNTY THROUGH 415 PM. THE STORM WILL EFFECT DANVILLE...SEABROOK...HAMPTON...AND NEARBY LOCATIONS. THOSE IN THE PATH OF THE STORM CAN EXPECT DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY DOWNPOURS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. APFFEL
The Portland,ME radar (KGYX), 61 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458011.